MAUDE Adverse Event Report: BIOMERIEUEX, INC. VITEK® 2 AST-GN73 TEST KIT

BIOMERIEUEX, INC. VITEK® 2 AST-GN73 TEST KIT
Catalog Number 413404
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states reported a false susceptible cefepime (mic=2) result for an escherichia coli apr survey strain (ur-06, esbl phenotype)) in association with the vitek® 2 ast-gn73 test kit (lot 5930611403).Repeat testing also gave a susceptible result, when the expected result was resistant.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a customer in the united states that reported a false susceptible cefepime (fep) mic=2 result for an escherichia coli api survey strain (ur-06, esbl phenotype) in association with the vitek® 2 ast-gn73 test kit (lot 5930611403).The expected result for fep was resistant.The customer submitted their api ur-06 e.Coli survey strain for cefepime evaluation.The customer submitted 2 samples: ur06 "pellet" and ur06 "dilution".Identities for both were confirmed and testing was performed for both isolates on the customer lot and a random lot of ast-gn73 cards.Agar dilution (ad), the reference method for fep (fep02n) was also performed.For both isolates on all cards tested, fep mics<=1 (resistant) were obtained, with the susceptible result corrected to resistant by the aes software due to a proposed esbl phenotype.Agar dilution gave susceptible mics=8.Since card and reference method results are more than 1 doubling dilution apart, this is an essential agreement error for the vitek 2.The investigation concluded this is an atypical strain.

Brand Name
VITEK® 2 AST-GN73 TEST KIT
Common Device Name
VITEK® 2 AST-GN73 TEST KIT
Manufacturer (Section D)
BIOMERIEUEX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7818423
Report Number1950204-2018-00297
Device Sequence Number16728518
Product Code LON
UDI-Device Identifier03573026398507
UDI-Public03573026398507
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K161227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2019
Device Catalogue Number413404
Device Lot Number5930722403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1